Adam Kolkiewicz

Associate Professor

Adam KolkiewiczContact Information:
Adam Kolkiewicz

Research interests

Professor Kolkiewicz's research interests are primarily in the areas of statistics and financial mathematics. In statistics, he has focused on statistical tools for time series analysis, robust methods of estimation, and asymptotic methods of inference.

In his research on financial risks, he has worked on valuation and hedging problems in the context of incomplete markets. Such situations typically arise in realistic models of asset prices, such as stochastic volatility models, or in insurance contracts that are linked to equity markets and provide some form of protection. For the latter class of models, Professor Kolkiewicz has developed a framework that enabled him to model jointly the market risk and the risk of the early withdrawal of a policyholder.

Professor Kolkiewicz has also done research on numerical methods in finance. He has focused on techniques for high-dimensional problems that use the dynamic programming approach. These methods have applications in numerous practical problems, such as pricing of American options, hedging, and dynamic selection of a portfolio. Recently, with his colleagues, he has proposed a novel approach to this problem, which uses low discrepancy points.

Education/biography

Since joining the Faculty of Mathematics in 1995, Professor Kolkiewicz has been involved in consulting activities related to the valuation and hedging of exotic financial contracts. Currently, he provides consulting for the Integrated Managed Futures Corp., which is a member of the Integrated Asset Management Corp., Canada's leading provider of alternative asset classes.

Selected publications

  • Kolkiewicz, A.W. (2016)  Efficient hedging of path-dependent options.  International Journal of Theoretical and Applied and Finance. 19(5), 1650032.

  • Men, Z., A. W. Kolkiewicz and T. S. Wirjanto (2016). Bayesian Inference of Asymmetric Stochastic Conditional Duration Models. Journal of Statistical Computation and Simulation. 86 (7), 1295-1319.

  • Men, Z., A. W. Kolkiewicz and T. S. Wirjanto (2016). Bayesian Analysis of Threshold Stochastic Volatility Models. J. Forecasting. 35, 462-476.

  • Men, Z., T. S. Wirjanto, and A. W. Kolkiewicz (2016).  A multiscale Stochastic Conditional Duration Model.  Annals of Financial Economics, 11(4), 1650020-1-650020-28.

  • Men, Z., D. McLeish, A. W. Kolkiewicz, and T. S. Wirjanto (2016). Comparison of Asymmetric Stochastic Volatility Models under Different Correlation Structures. Journal of Applied Statistics, 1-19.

  • Men, Z, A.W. Kolkiewicz, and T.S. Wirjanto (2015) Bayesian analysis of asymmetric stochastic conditional duration model. J. Forecasting, 34(1), pp. 36-56.

  • Min, Z., A.W. Kolkiewicz, T.S. Wirjanto, X. Li (2015) The Impacts of Financial Crisis on Sovereign Credit Risk Analysis in Asia and Europe. International Journal of Financial Engineering, 2(3), 1550026.

  • Kolkiewicz A. (2015) On suboptimality of delta hedging for Asian options. SIAM Journal on Financial Mathematics, Vol 6, pp. 352- 385.
  • Adam W. Kolkiewicz (2014) Efficient Monte Carlo simulation for integral functionals of Brownian motion. Journal of Complexity, 30, 255-278.
  • Boyle, P.P., A.W. Kolkiewicz, and K.S. Tan (2013) Pricing Bermudan options using low-discrepancy mesh method. Quantitative Finance, Vol. 13, 841- 860.
  • Kolkiewicz A. and Yan Liu (2012) Semi-Static Hedging for GMWB in Variable Annuities. North American Actuarial Journal, Vol. 16, 1. 
  • Kolkiewicz A.  (2010) Bermudan Options. Encyclopedia of Quantitative Finance. Ed. by R. Cont; John Wiley & Sons Ltd.
  • Kolkiewicz A.  (2010)  Stochastic Mesh Method.  Encyclopedia of Quantitative Finance. Editor R. Cont; John Wiley & Sons Ltd.
  • Kolkiewicz A.W. and Tan K.S. (2006) Unit-linked life insurance contracts with lapse rates depending on economic factors. Annals of Actuarial Science, 1, 1, 49-78.
  • Lai, K.S., J.W.L. Wan, A.W. Kolkiewicz, and K.S.Tan (2006) A Parallel Quasi-Monte Carlo approach to pricing multi-dimensional American options. International Journal of High Performance Computing and Networking, Vol. 4, pp. 321- 330.
  •  A.W. and Tan K.S. (2004) Volatility risk for regime-switching models. North American Actuarial Journal, Vol. 8, 3, 127-145.
Affiliation: 
University of Waterloo
Contact information: